Extinction and recurrence of multi-group SEIR epidemic

Yang, Qingshan and Mao, Xuerong (2013) Extinction and recurrence of multi-group SEIR epidemic. Nonlinear Analysis: Real World Applications, 14 (3). pp. 1434-1456. ISSN 1468-1218

[thumbnail of M:\My Documents\RESEARCHPUBLICATIONS\MAO\mgp_model_v5] PDF (M:\My Documents\RESEARCHPUBLICATIONS\MAO\mgp_model_v5)

Download (350kB)


    In this paper, we consider a class of multi-group SEIR epidemic models with stochastic perturbations. By the method of stochastic Lyapunov functions, we study their asymptotic behavior in terms of the intensity of the stochastic perturbations and the reproductive number R0R0. When the perturbations are sufficiently large, the exposed and infective components decay exponentially to zero whilst the susceptible components converge weakly to a class of explicit stationary distributions regardless of the magnitude of R0R0. An interesting result is that, if the perturbations are sufficiently small and R0≤1R0≤1, then the exposed, infective and susceptible components have similar behaviors, respectively, as in the case of large perturbations. When the perturbations are small and R0>1R0>1, we construct a new class of stochastic Lyapunov functions to show the ergodic property and the positive recurrence, and our results reveal some cycling phenomena of recurrent diseases. Computer simulations are carried out to illustrate our analytical results.

    ORCID iDs

    Yang, Qingshan and Mao, Xuerong ORCID logoORCID: https://orcid.org/0000-0002-6768-9864;